Alert archive / North Carolina / River Flood Warnings in 2014
River Flood Warning 21, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Aug 13, 2014, 7:02 AM EDT for Johnston County, North Carolina. It took effect at Aug 13, 2014, 10:32 AM EDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2014, 7:02 AM EDT (11:02 UTC)
- In effect from
- Aug 13, 2014, 10:32 AM EDT
- Expired
- Aug 14, 2014, 6:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River near Clayton (CLYN7). The gauge peaked at 9.82 ft at Aug 13, 2014, 4:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
851
WGUS42 KRAH 131102
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
702 AM EDT WED AUG 13 2014
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
...INSERT BASIS FOR WARNING (IF DESIRED) HERE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-132302-
/O.NEW.KRAH.FL.W.0021.140813T1600Z-140814T1000Z/
/CLYN7.1.ER.140813T1600Z.140813T1800Z.140813T2200Z.NO/
702 AM EDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE NEUSE RIVER NEAR CLAYTON.
* FROM THIS AFTERNOON TO THURSDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 6:15 AM WEDNESDAY THE STAGE WAS 8.6 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 9.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
CLAYTON 9 8.6 WED 06 AM 8.6 6.6 4.2 2.5 2.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
CLAYTON: 128.41
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$4 follow-up statements
876
WGUS82 KRAH 131438
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
1038 AM EDT WED AUG 13 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-140238-
/O.EXT.KRAH.FL.W.0021.140813T1432Z-140814T1621Z/
/CLYN7.1.ER.140813T1200Z.140814T0000Z.140814T0421Z.NO/
1038 AM EDT WED AUG 13 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER NEAR CLAYTON.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.8 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT
TOMORROW.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
CLAYTON 9 9.4 WED 10 AM 7.3 4.0 2.7 2.3 2.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
CLAYTON: 128.41
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-140238-
/O.EXT.KRAH.FL.W.0020.000000T0000Z-140815T1130Z/
/SMFN7.1.ER.140813T0731Z.140814T0000Z.140814T2330Z.NO/
1038 AM EDT WED AUG 13 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.2 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN
PARK AND THE NEUSE RIVERWALK AT THE HIGHWAY 70 BRIDGE ARE FLOODED.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
SMITHFIELD 15 16.2 WED 10 AM 16.8 12.5 8.8 7.0 6.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$630
WGUS82 KRAH 132111
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT WED AUG 13 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-140911-
/O.EXT.KRAH.FL.W.0021.000000T0000Z-140814T1621Z/
/CLYN7.1.ER.140813T1200Z.140813T2046Z.140814T0421Z.NO/
511 PM EDT WED AUG 13 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER NEAR CLAYTON.
* AT 5:01 PM WEDNESDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
CLAYTON 9 9.8 WED 05 PM 7.3 4.2 2.5 2.1 1.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
CLAYTON: 128.41
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-140911-
/O.CON.KRAH.FL.W.0020.000000T0000Z-140815T1305Z/
/SMFN7.1.ER.140813T0731Z.140814T0600Z.140815T0105Z.NO/
511 PM EDT WED AUG 13 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 4:46 PM WEDNESDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY
AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE
TOMORROW LATE EVENING.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN
PARK AND THE NEUSE RIVERWALK AT THE HIGHWAY 70 BRIDGE ARE FLOODED.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
SMITHFIELD 15 16.8 WED 05 PM 16.8 12.5 8.8 7.0 6.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$177
WGUS82 KRAH 140137
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT WED AUG 13 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-141337-
/O.EXT.KRAH.FL.W.0021.000000T0000Z-140814T1414Z/
/CLYN7.1.ER.140813T1200Z.140813T2046Z.140814T0214Z.NO/
937 PM EDT WED AUG 13 2014
THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER NEAR CLAYTON.
* AT 9:15 PM WEDNESDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
CLAYTON 9 9.3 WED 09 PM 6.5 4.0 2.5 2.1 2.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
CLAYTON: 128.41
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-141337-
/O.EXT.KRAH.FL.W.0020.000000T0000Z-140815T1130Z/
/SMFN7.1.ER.140813T0731Z.140814T0600Z.140814T2330Z.NO/
937 PM EDT WED AUG 13 2014
THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER AT SMITHFIELD.
* AT 9:15 PM WEDNESDAY THE STAGE WAS 17.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET AFTER MIDNIGHT.
THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN
PARK AND THE NEUSE RIVERWALK AT THE HIGHWAY 70 BRIDGE ARE FLOODED.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
SMITHFIELD 15 17.2 WED 09 PM 17.0 12.9 8.8 6.9 5.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$005
WGUS82 KRAH 140301
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 PM EDT WED AUG 13 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-140331-
/O.CAN.KRAH.FL.W.0021.000000T0000Z-140814T1414Z/
/CLYN7.1.ER.140813T1200Z.140813T2046Z.140814T0217Z.NO/
1101 PM EDT WED AUG 13 2014
THE FLOOD WARNING IS CANCELLED FOR
THE NEUSE RIVER NEAR CLAYTON.
* AT 10:45 PM WEDNESDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FELL BELOW FLOOD STAGE AT 10:17 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.0 FEET BY FRIDAY
MORNING.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
CLAYTON 9 8.9 WED 11 PM 6.5 4.0 2.5 2.1 2.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
CLAYTON: 128.41
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Aug 13, 6:45 AM EDT, 17 minutes earlier.
Area forecast discussion, Aug 13, 6:45 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 645 AM EDT WED AUG 13 2014 .SYNOPSIS...A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA THIS MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST BEGINNING LATER TODAY... AND WILL HOLD OVER THE AREA THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 300 AM WEDNESDAY... FOR TODAY/TONIGHT: WIDESPREAD HEAVY RAIN HAS EXITED THE AREA BUT WILL NEED TO MONITOR A CLUSTER OF HEAVY SHOWERS OVER THE WRN SANDHILLS NOW APPROACHING THE ALREADY-SOGGY TRIANGLE AREA FROM THE SW... ALONG THE BACK EDGE OF THE MOISTURE CHANNEL NOTED ON WATER VAPOR IMAGERY. NIGHTTIME CINH HAS DEVELOPED HERE BUT WEAK CAPE (250- 500 J/KG) IS FEEDING INTO THESE SHOWERS JUXTAPOSED WITH 800-900 J/KG OF D-CAPE... AND DECENT EFFECTIVE SHEAR NEAR 30 KTS. OTHERWISE... THE LATEST SURFACE MAP SHOWS THE COLD FRONT HAVING MOVED THROUGH THE TRIAD AND INTO THE TRIANGLE... ALTHOUGH THE MOST STABLE AND MARKEDLY LESS HUMID AND LOWER-THICKNESS AIR REMAINS WEST OF THE MOUNTAINS WITH A WEAK WIND FIELD OVER CENTRAL NC. THIS SURFACE WIND SHIFT IS EXPECTED TO PUSH JUST SOUTHEAST OF THE CWA BY MID MORNING (12Z- 13Z)... WITH SLOW WEST-EAST DRYING THROUGH A DEEP LAYER... AS THE VORTICITY LOBE NOTED OVER THE ERN OH VALLEY SWINGS EASTWARD THROUGH THE BASE OF THE DEEP ERN-NOAM MID LEVEL TROUGH. THIS WILL RESULT IN A SCOURING OUT OF REMAINING CLOUDS THROUGH MID MORNING. MODELS INDICATE A MODEST DIP IN THICKNESSES TODAY... MORESO NW THAN SE... SO EXPECT HIGHS TO RANGE FROM 83 NW TO 89 SE... WITH A TREND TO LOWER HUMIDITY AS DEWPOINTS SLOWLY FALL FROM NW TO SE. HIGH PRESSURE WILL BEGIN TO BUILD EASTWARD FROM THE MID MISS VALLEY IN EARNEST TONIGHT... WITH THE DRYING TREND CONTINUING BENEATH 20-40 M HEIGHT RISES AND DEEP SUBSIDENCE. EXPECT MOSTLY CLEAR SKIES AND BELOW- NORMAL LOWS OF 59-65. FOR THU/THU NIGHT: STRONG MID LEVEL LOW PRESSURE CONTINUES TO SIT AND SPIN OVER SW QUEBEC AS TROUGHING EXTENDS DOWN THE EASTERN SEABOARD. A SECONDARY FRONT... ASSOCIATED WITH A WEAK SHEARED WAVE SWEEPING THROUGH THE TROUGH BASE ACROSS THE MIDATLANTIC COAST... IS EXPECTED TO APPROACH FROM THE NORTH LATE THU AND PUSH SOUTHWARD INTO NC THU NIGHT. WEAK HEIGHT FALLS (~10 M) DO PASS BY ACROSS OUR NORTH... HOWEVER ASCENT IS VERY SMALL... AND THE NEAR-SURFACE AIR AS WELL AS THE MID LEVELS WILL REMAIN TOO DRY FOR ANY PRECIPITATION... WITH SUBSIDENCE PERSISTING. EXPECT LITTLE MORE THAN SCATTERED FLAT STRATOCUMULUS AND PERHAPS A FEW HIGH CLOUDS AS THE 500 MB WIND MAX TRACKS ALONG AND NORTH OF OUR NRN BORDER. HIGHS JUST SLIGHTLY BELOW NORMAL... AROUND 85-88. LOWS 60-65 THU NIGHT UNDER FAIR TO PARTLY CLOUDY SKIES. EXPECT GENERALLY LIGHT SURFACE WINDS... SHIFTING FROM NORTH TO WEST... THEN BACK TO NORTHERLY LATE THU NIGHT. -GIH && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 AM WEDNESDAY... THE REINFORCING COLD FRONT FORECAST TO CROSS CENTRAL NC THU NIGHT WILL EXTEND FROM THE NC COAST WSW ACROSS SC EARLY FRI. TRAILING 1018- 1019 MB CANADIAN SFC HIGH PRESSURE WILL BUILD FROM THE OH VALLEY EAST ACROSS THE CENTRAL APPALACHIANS THROUGH FRIDAY NIGHT...THEN ACROSS AND OFFSHORE THE MIDDLE ATLANTIC STATES SAT AND SAT NIGHT. THOUGH THE MSL PRESSURE FIELD ASSOCIATED WITH THE CANADIAN HIGH WILL BE SOMEWHAT MASKED BY APPALACHIAN LEE TROUGH DEVELOPMENT...THE DRIER CANADIAN-SOURCED AIR/LOWER HUMIDITY VALUES ON FRI - ONES CHARACTERIZED BY SFC DEWPOINTS IN THE MID-UPPER 40S NORTH TO MID- UPPER 50S SOUTH - WILL BE PRONOUNCED. DRY ADIABATIC MIXING OF 15 C +/- 1 H85 TEMPS FRI AFTERNOON SUPPORT HIGHS GENERALLY IN THE MIDDLE TO UPPER 80S. LOWS FRI NIGHT MOSTLY IN THE MIDDLE TO UPPER 60S...WITH SOME UPPER 50S POSSIBLE WHERE PERIODS OF DECOUPLING/SFC CALM DEVELOP...GIVEN PROJECTED LOW LEVEL THICKNESS VALUES AROUND 1400 METERS SAT MORNING. RETURN FLOW WILL DEVELOP WITH THE EASTWARD AND OFFSHORE MIGRATION OF THE HIGH SAT AND SAT NIGHT...RESULTING IN SLIGHTLY WARMER AND MORE HUMID CONDITIONS...THOUGH WITH THE FORMER STILL LIKELY A DEGREE OR TWO SHY OF NORMALS OF THIS TIME OF YEAR OWING TO THE LINGERING BUT LESSENING PRESENCE OF THE WELL-ADVERTISED NEGATIVE HEIGHT ANOMALY OVER QUEBEC. && .LONG TERM SUNDAY THROUGH TUESDAY/... AS OF 330 AM TUESDAY... DETERMINISTIC AND ENSEMBLE MEAN MEDIUM RANGE GUIDANCE SOLUTIONS ARE IN RELATIVELY GOOD AGREEMENT REGARDING THE GRADUAL RELAXATION OF THE POSITIVE PNA PATTERN (AND ASSOCIATED HIGH AMPLITUDE FLOW) ACROSS THE CONUS AND CANADA...AND WITH THE DEVELOPMENT OF A HIGH LATITUDE BLOCKING RIDGE ARCING ACROSS THE POLE FROM GREENLAND TO THE GULF OF ALASKA. HOWEVER...MODEL SPREAD WITH RESPECT TO SHORTWAVES EMBEDDED WITHIN THE FLOW AT THE BASE OF/BENEATH THE DEVELOPING HIGH LATITUDE BLOCKING HAS TRENDED HIGHER VERSUS THAT OF RECENT DAYS - NOT UNCOMMON IN A PATTERN OF TRANSITION...AND WITH THE RESULT OF BELOW AVG FORECAST CONFIDENCE DURING THE MEDIUM RANGE. THE AFOREMENTIONED MODEL SPREAD IS MOST NOTABLE WITH THE HANDLING OF A VORTICITY CENTER EMBEDDED WITHIN (AND LIKELY CONVECTIVELY-ENHANCED BY) SOUTHERLY NOAM MONSOONAL FLOW OVER THE SOUTHWEST US. THE 00Z/13TH GFS SOLUTION DEPICTS A STRONG STEERING INFLUENCE BY THE NORTHERN STREAM AND RESULTANT FAST EASTERLY PROGRESSION OF THE "MONSOONAL" SHORTWAVE ACROSS THE OH VALLEY AND MIDDLE ATLANTIC STATES THROUGH EARLY NEXT WEEK - A SOLUTION THAT HAS DEMONSTRATED A SIGNIFICANT DEPARTURE FROM CONTINUITY WITH BOTH PREVIOUS GFS RUNS AND THE EC ENSEMBLE MEAN. GIVEN THE DEVELOPING HIGH LATITUDE BLOCKING FLOW AND INITIAL SIGNIFICANT SEPARATION BETWEEN THE SHORTWAVE AND THE NORTHERN STREAM...A SLOWER SOLUTION IS PREFERRED. SUCH A SOLUTION WOULD YIELD A GENERALLY DRY REGIME OVER CENTRAL NC...WITH DIURNALLY-DRIVEN AFTERNOON STORMS ON OUR EASTERN AND WESTERN AND FLANKS...INVOF THE SEA BREEZE AND THE MOUNTAINS. WARMER YET AS HEIGHTS ALOFT FURTHER RELAX AND TRANSITION TO A MORE TYPICAL SUMMERTIME PATTERN ACROSS THE CONUS...WITH PROBABLE STRONG SUB- TROPICAL RIDGE DEVELOPMENT AND ABOVE NORMAL TEMPERATURES ACROSS THE SOUTHEASTERN US MID-LATE WEEK. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 645 AM WEDNESDAY... AVIATION CONDITIONS WILL CONTINUE TO IMPROVE THIS MORNING. CONFIDENCE IS HIGH THAT INT/GSO WILL MAINTAIN VFR CONDITIONS THROUGH TONIGHT... AS A COLD FRONT PUSHES EAST OF THE AREA WITH HIGH PRESSURE BUILDING IN FROM THE WEST. A PERIOD OF BRIEF MVFR/IFR CONDITIONS REMAINS POSSIBLE AT RDU AND ESPECIALLY RWI/FAY THROUGH 13Z OR 14Z... WHEN THE FRONT IS EXPECTED TO PUSH EAST OF CENTRAL NC... USHERING IN LESS HUMID AIR AND CAUSING VFR CONDITIONS TO DOMINATE ONCE AGAIN. LIGHT WINDS UNDER 9 KTS FROM THE SOUTH AND SW WILL SHIFT AROUND TO NNW OR NORTHERLY WITH FRONTAL PASSAGE (AND THEY HAVE ALREADY DONE SO AT INT/GSO/RDU) PRIOR TO 14Z. ANY CIGS TODAY THROUGH THE END OF THE TAF VALID PERIOD WILL BE VFR WITH CLOUD BASES ABOVE 4000 FT AGL. LOOKING BEYOND 12Z THU... HIGH CONFIDENCE IN VFR CONDITIONS HOLDING THROUGH THE UPCOMING WEEKEND WITH LIGHT WINDS. SUB-VFR FOG IS POSSIBLE SAT NIGHT INTO SUN MORNING AS THE HIGH MOVES OFFSHORE AND SOUTHWESTERLY FLOW RESUMES. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MWS LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Aug 13, 4:08 AM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 408 AM EDT WED AUG 13 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-140915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 408 AM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 13, 5:12 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 AM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD 3 NNW GARNER 35.73N 78.64W
08/13/2014 WAKE NC 911 CALL CENTER
FLOODING NEAR DURHAM DRIVE AND GIDEON CREEK WAY. ROAD
CLOSED.
&&
EVENT NUMBER RAH1401633
GIHLocal storm report, Aug 13, 5:14 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 AM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 3 NW LAKE WHEELER 35.73N 78.75W
08/13/2014 WAKE NC 911 CALL CENTER
LILLY ATKINS ROAD CLOSED NEAR HOLLY SPRINGS ROAD DUE TO
HIGH WATER.
&&
EVENT NUMBER RAH1401634
GIHLocal storm report, Aug 13, 5:15 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
515 AM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 6 NW DURHAM 36.04N 78.98W
08/12/2014 DURHAM NC FIRE DEPT/RESCUE
TREE DOWN ON POWER LINE.
0716 PM TSTM WND DMG 4 ENE RDU INTERNATIONAL 35.89N 78.71W
08/12/2014 WAKE NC FIRE DEPT/RESCUE
FOUR TREES DOWN ON COUNTRY TRAIL RD
0821 PM FLASH FLOOD 1 SE RALEIGH 35.80N 78.62W
08/12/2014 WAKE NC FIRE DEPT/RESCUE
REPORTS OF CARS FLOODED NEAR THE INTERSECTION OF
ATLANTIC AVE AND OLD LOUISBURG RD.
0839 PM FLASH FLOOD 1 ESE RALEIGH 35.80N 78.62W
08/12/2014 WAKE NC FIRE DEPT/RESCUE
CEMETARY CREEK AND PIGEON HOUSE CREEK IS OUT OF ITS
BANK NEAR THE INTERSECTION OF CAPITAL BLVD AND DENNIS
AVENUE. WATER RESCUES IN PROCESS.
0847 PM FLASH FLOOD 1 E RALEIGH 35.81N 78.62W
08/12/2014 WAKE NC BROADCAST MEDIA
AT LEAST ONE CAR FLOODED AT THE INTERSECTION OF
ATLANTIC AVE AND HODGES ST. FLOODING ONGOING. THIS
INTERSECTION IS ADJACENT TO CRABTREE CREEK.
0915 PM FLASH FLOOD 2 WNW CARY 35.79N 78.83W
08/12/2014 WAKE NC AMATEUR RADIO
FLOODING AT HIGHHOUSE RD AND CARY PARKWAY. POLICE
REDIRECTING TRAFFIC.
0945 PM FLASH FLOOD CLAYTON 35.65N 78.46W
08/12/2014 JOHNSTON NC 911 CALL CENTER
911 CALL CENTER REPORTS NUMEROUS ROADS CLOSED IN
CLAYTON DUE TO FLOODING.
0957 PM FLASH FLOOD 1 S SELMA 35.53N 78.29W
08/12/2014 JOHNSTON NC FIRE DEPT/RESCUE
CAR STALLED IN FLOOD WATERS ON S RAIFORD ST NEAR E
JONES AVE.
1230 AM FLASH FLOOD 3 NNW GARNER 35.73N 78.64W
08/13/2014 WAKE NC 911 CALL CENTER
FLOODING NEAR DURHAM DRIVE AND GIDEON CREEK WAY. ROAD
CLOSED.
1245 AM FLASH FLOOD 3 NW LAKE WHEELER 35.73N 78.75W
08/13/2014 WAKE NC 911 CALL CENTER
LILLY ATKINS ROAD CLOSED NEAR HOLLY SPRINGS ROAD DUE TO
HIGH WATER.
&&
EVENT NUMBER RAH1401625 RAH1401626 RAH1401627 RAH1401629 RAH1401628
RAH1401631 RAH1401630 RAH1401632 RAH1401633 RAH1401634
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:36 PM EDT | Areal Flood Advisory | RAH | Johnston | 3 hr |
| Aug 12, 9:05 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
| Aug 12, 9:13 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wayne, Wilson | 62 min |
| Aug 12, 9:50 PM EDT | Areal Flood Advisory | RAH | Wake | 115 min |
| Aug 12, 9:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Wayne, Wilson | 112 min |
| Aug 12, 10:43 PM EDT | Flash Flood Warning | RAH | Wake | 6 hr |
| Aug 13, 3:57 AM EDT | River Flood Warning | RAH | Johnston | 48 hr |
| Aug 13, 4:52 AM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
Nearby
River Flood Warnings in North Carolina, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.